Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Why not Clomid for low testosterone?
Oct 8, 2003

Hi Doc! I hope you're feeling well these days. Your fans (and we are legion!) look forward to many more years of Dr. Bob.

Here's my story: after suffering from fatigue and low libido for the last couple of years, I got my testosterone tested and sure enough, it was low. My doctor put me on Clomid, and boy, did it work. My Vitamin T went from 260 to 860! Best of all, the only "side effect" has been... Well, I'm sure you can figure it out!

And now here's my question: I don't see much mention of Clomid in this forum. Why not? What's the catch? It's kind of pricy, but it works so well. Was I just lucky?

Response from Dr. Frascino

Hi,

Clomid? Are you sure about that? Clomid is used to treat women trying to get pregnant, but having difficulty with ovulatory dysfunction. It does not have androgenic (testosterone-type) effects that I am aware of. Check the label on the prescription bottle again. Also, if it does say Clomid, better check with your HIV specialist to see if that's really what he wanted to prescribe and if so, why he prescribed it. You didn't mention HIV meds, but I'd also be a bit concerned, because Clomid can be hard on the liver, which is where most of our HIV meds are processed. In the meantime, the "side effect" you better watch out for is multiple pregnancies! Write back with more info, OK?

Dr. Bob


Previous
seroconversion at 3 months?
Next
dr bob remember me?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement